MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP140RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on (b)(6) 2018.The analysis has begun, but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed on (b)(6) 2018, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent primary breast augmentation with a artoura breast tissue expander 600cc.Deflation on the left breast tissue expander was diagnosed post procedure.As a result, the patient underwent unilateral removal and replacement with a artoura breast tissue expander 600cc on (b)(6) 2018.
 
Additional Manufacturer Narrative
Device evaluation summary: it was reported that a (b)(6) year-old female patient underwent primary breast augmentation with a artoura breast tissue expander 600cc.Deflation on the left breast tissue expander was diagnosed post procedure.As a result, the patient underwent unilateral removal and replacement with a artoura breast tissue expander 600cc on (b)(6) 2018.The device was received at mentor with clear fluid.No foreign material was observed within the device or on the shell surface.The product evaluation team discovered a rent measuring approximately < 0.1cm on the anterior aspect.No other anomalies were discovered.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, the product evaluation team was precluded from further evaluating the device.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7478510
Report Number1645337-2018-02579
Device Sequence Number1963804
Product Code LCJ
UDI-Device Identifier00081317009498
UDI-Public00081317009498
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2019
Device Catalogue NumberTEXP140RH
Device Lot Number6930938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR